Asymtotic confidence regions and likelihood ratio tests of hypothesis for location and scale parameters based on type II censored samples

  • L. K. Chan
  • K. D. Ling


Asymtotically smallest confidence regions and asymptotically consistent likelihood ratio tests for(1) the location or scale parameter when the other is known, and(ii) both location and scale parameters, of a population based on Type II censored samples are considered.


Likelihood Ratio Test Asymptotic Property Fisher Information Confidence Region Likelihood Ratio Test Statistic 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. (1).
    BAHADUR, R. R. (1967):Optimal property of the likelihood ratio statistic. Proc. Of The Fifth Berkeley Symp. On Math. Stat. & Prob. Vol. 1, 13–26.MathSciNetGoogle Scholar
  2. (2).
    CHAN, L. K. (1967):Linear estimation of the location and scale parameters from type II censored samples from symmetric unimodel distributions. Nav. Res. Log. Quart. Vol. 14, No. 2, 135–145.MATHCrossRefGoogle Scholar
  3. (3).
    CHAN, L. K. (1967):Remark on the linearized maximum likelihood estimate. Ann. Math. Stat. Vol. 38, 1876–1881.MATHCrossRefGoogle Scholar
  4. (4).
    CHERNOFF, H. (1954):On the distribution of the likelihood ratio. Ann. Math. Stat. Vol. 25, 573–578.MATHCrossRefMathSciNetGoogle Scholar
  5. (5).
    CHERNOFF, H., GASTWIRTH, J. L. and JONES, M. V. (1967):Asymptotic distribution of linear combinations of functions of order statistics with applications to estimation. Ann. Math. Stat. Vol 38, 52–72.MATHCrossRefGoogle Scholar
  6. (6).
    CRAME R, H. (1946):Mathematical Methods of Statistics. Princeton University Press.Google Scholar
  7. (7).
    FEDER, P. I. (1968):On the distribution of the log likelihood ratio test statistic when the true parameter is near the boundaries of the hypothesis regions. Ann. Math. Stat. Vol. 39, 2044–2055.MATHCrossRefMathSciNetGoogle Scholar
  8. (8).
    HALPERIN, M. (1952):Maximum likelihood estimation in truncated samples. Ann. Math. Stat. Vol. 23, 226–238.MATHCrossRefMathSciNetGoogle Scholar
  9. (9).
    KULLBACK, S. (1959):Information Theory and Statistics. Wiley, New York.MATHGoogle Scholar
  10. (10).
    MacDUFFEE, C. C. (1946):The Theory of Matrices, Chelsea Publ. Co., New York. (Corrected reprint of first edition).Google Scholar
  11. (11).
    PLACKETT, R. L. (1958):Linear estimation from censored data. Ann. Math. Stat. Vol. 29, 351–360.CrossRefMathSciNetGoogle Scholar
  12. (12).
    WILKS, S. S. (1963):Mathematical Statistics. Wiley. New York. (Second printing with corrections).Google Scholar

Copyright information

© Springer 1971

Authors and Affiliations

  • L. K. Chan
    • 1
  • K. D. Ling
    • 1
  1. 1.The University of Western OntarioCanada

Personalised recommendations